Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Apr 6, 2021, 8:00 AM CDT for Brown County, Wisconsin. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2021, 8:00 AM CDT (13:00 UTC)
- Expired
- Apr 6, 2021, 8:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Green Bay, WI
County Brown County, WI
The radar
The Green Bay radar (KGRB), 19 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 8:00 AM CDT | HAIL 0.25 | Larsen, WI | REPORT VIA SOCIAL MEDIA. |
| Apr 6, 8:26 AM CDT | HAIL 0.25 | 1 Nnw Darboy, WI | SMALLER THAN PEA SIZED HAIL HALF A MILE EAST OF COUNTY ROAD KK AND 441. |
| Apr 6, 8:30 AM CDT | HAIL 0.25 | N Kaukauna, WI | PEA SIZED HAIL ON THE NORTH SIDE OF KAUKAUNA. REPORT VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -340 J/kg
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
157
WWUS83 KGRB 061300
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
800 AM CDT Tue Apr 6 2021
WIZ038-039-048>050-061345-
Calumet WI-Outagamie WI-Winnebago WI-Manitowoc WI-Brown WI-
800 AM CDT Tue Apr 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR BROWN...NORTHERN CALUMET...
NORTHEASTERN WINNEBAGO...EASTERN OUTAGAMIE AND NORTHWESTERN MANITOWOC
COUNTIES UNTIL 845 AM CDT...
At 758 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Black Creek to 6 miles northwest of
Appleton to 9 miles west of Menasha. Movement was east at 40 mph.
Penny size hail and winds in excess of 30 mph will be possible with
these storms.
Strong thunderstorms will be near...
Appleton around 805 AM CDT.
Little Chute around 810 AM CDT.
Kaukauna around 815 AM CDT.
Kimberly, Darboy and High Cliff State Park around 820 AM CDT.
Green Bay around 825 AM CDT.
Bellevue Town around 830 AM CDT.
Brillion around 835 AM CDT.
Denmark around 845 AM CDT.
Other locations impacted by these storms include Mackville, Larsen,
Wayside, Morrison, Rose Lawn, Humboldt, Freedom, and Ledgeview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4415 8871 4432 8853 4459 8833 4459 8824
4461 8776 4433 8777 4411 8794
TIME...MOT...LOC 1258Z 263DEG 36KT 4445 8841 4432 8849 4420 8862
$$
BerschWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Apr 6, 5:47 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 6, 5:47 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 547 AM CDT Tue Apr 6 2021 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 430 AM CDT Tue Apr 6 2021 The main focus in the short-term portion of the forecast will be on the timing and potential for showers and thunderstorms. Temperatures are expected to remain well above normal for this time of year. Today: A cold front is expected to become nearly stationary across northeast Wisconsin this morning before lifting slowly to the north and northwest this afternoon. This will be in response to a developing low pressure system across the Plains. A few showers and thunderstorms will be exiting the area early in the day before becoming more focused across northern Wisconsin, especially near the WI/UP border this afternoon into this evening. The front will likely be the main trigger for shower and thunderstorm activity, which again supports the main focus being across then north. MUCAPE values are progged to be in the 500-1000J/kg range this afternoon into the early evening hours, which will again be supportive of thunderstorm activity, shear values are only expected to be in the 15 to 20 kt range, so not expecting severe weather. It is not completely out of the question that a couple of the storm could pulse up and produce small hail. An isolated shower or thunderstorm could pop up elsewhere, but should not be widespread. In fact, several areas may end up seeing occasional breaks in the cloud cover. High temperatures are expected to be in the mid to upper 70s for most locations, slightly cooler along the shoreline and across north- central Wisconsin. Tonight into Wednesday: The aforementioned low is expected to continue lifting northeastward to western Iowa late tonight and into southwest Wisconsin Wednesday morning. As this happens, the front is expected to push farther north, which will likely bring a break in the precipitation to much of the area. Still could see some isolated showers and thunderstorms, but most of the mesoscale models keep this pegged to the northward advancing front and close to the approaching surface low. Instability is expected to drop off a bit overnight; however, it will likely increase during the day Wednesday with values progged to be around 500-1000 J/kg again. Shear is only expected to be around 15 to 20 kts, again limiting organized severe potential. Skies are expected to be partly cloudy for much of the area with overnight lows dropping into the upper 40s to low 50s. High temperatures are expected to be in the upper 60s to low 70s. .LONG TERM...Wednesday Night Through Monday Issued at 430 AM CDT Tue Apr 6 2021 The main focus from this forecast period centers on the precip potential through the end of the week. Temperatures throughout this forecast period will remain above normal. Wednesday night through Friday...As a surface low pressure system lifts northeast over IA into southern MN Wednesday night, the forecast area will see the return of rain showers. With mid-level lapse rates up to 7.0C/km and MUCAPE between 300 and 500 J/kg Wednesday evening, there is some potential for thunderstorms to occur, however a lack in a lifting mechanism could hinder storm development. Through Thursday, the surface low will become nearly stationary and vertically stacked with an upper-level closed low causing rain to continue throughout the day. Although, PWATs will be about 3 to 4 standard deviations above normal for this time of year, about 0.25 to 0.75 inches of rain is forecast for Wednesday night through Thursday. Periods of rain are expected on Friday as the vertically stacked low moves across the forecast area, but additional amounts will be much less. Rest of the extended...Model guidance is showing signs of another closed low moving across the Central Plains Friday night into Saturday, however the models are not in agreement with the track of this closed low. The EC and Canadian keep the closed low tracking around Wisconsin to the south on Saturday before lifting northeast over Lower MI into Sunday, which would keep the forecast area relatively dry. The GFS has the closed low phasing with the leading closed low over the forecast area on Saturday, which would keep light rain showers in the forecast on Saturday. Did not deviate from the blend of models during this time. Model guidance then shows ridging occurring on Sunday followed by another closed low moving in from the Northern Plains to start the work week. && .AVIATION...for 12Z TAF Issuance Issued at 547 AM CDT Tue Apr 6 2021 A frontal boundary is expected to linger across portions of northeast Wisconsin today, allowing isolated to scattered shower and thunderstorms to develop. The most concentrated or greatest potential will be across central into north-central Wisconsin. This boundary will linger into the day Wednesday as a low pressure system approaches from the southwest. Ceilings and visibilities will drop under the heaviest showers/storms; however, the lowest ceilings can be expected closer to the low pressure center late tonight into early Wednesday morning. No severe weather is anticipated at this time. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Cooley LONG TERM......Hykin AVIATION.......Cooley
Hazardous weather outlook, Apr 6, 4:27 AM CDT, 3 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 427 AM CDT Tue Apr 6 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-070930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 427 AM CDT Tue Apr 6 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight There is a chance for thunderstorms across central and north- central Wisconsin this afternoon and tonight. These storms are not expected to be severe. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance for thunderstorms across the area Wednesday afternoon and night. These storms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated; however, spotters are encouraged to report any hail or gusty winds. LMZ521-522-541>543-070930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 427 AM CDT Tue Apr 6 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Thunderstorms will be possible through this evening. The thunderstorms are not expected to be severe. Patchy fog is possible at times. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms will be possible at times through Wednesday night. The storms are not expected to be severe. Patchy fog is also possible at times. Cooley/Hykin
In the hours before
Special weather statement, Apr 6, 4:41 AM CDT, 3 hours 19 minutes before
Special Weather Statement National Weather Service Green Bay WI 441 AM CDT Tue Apr 6 2021 WIZ037-038-061045- Waupaca WI-Outagamie WI- 441 AM CDT Tue Apr 6 2021 ...SPECIAL WEATHER STATEMENT... At 440 AM CDT, Doppler radar was tracking a strong thunderstorm near Waupaca, moving east at 30 mph. Up to half inch hail will be possible with this storm. Locations impacted include... Appleton, Waupaca, Little Chute, New London, Kimberly, Black Creek, Greenville, Hortonville, Weyauwega and Royalton. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4427 8902 4448 8905 4454 8834 4427 8833 TIME...MOT...LOC 0940Z 266DEG 27KT 4437 8895 Hykin
Special weather statement, Apr 6, 6:48 AM CDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Green Bay WI 648 AM CDT Tue Apr 6 2021 WIZ031-037-038-061230- Waupaca WI-Shawano WI-Outagamie WI- 648 AM CDT Tue Apr 6 2021 ...SPECIAL WEATHER STATEMENT... At 647 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles west of Clintonville, or 18 miles northeast of Waupaca, moving east at 30 mph. Pea size hail and heavy rain will be possible with this storm. Locations impacted include... Clintonville, Embarrass, Navarino Wildlife Area, Belle Plaine, Marion, Bear Creek, Navarino, Nichols, Big Falls and Buckbee. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4450 8902 4468 8903 4474 8849 4449 8846 TIME...MOT...LOC 1147Z 266DEG 27KT 4460 8892 Cooley
Special weather statement, Apr 6, 7:34 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Green Bay WI
734 AM CDT Tue Apr 6 2021
WIZ038-039-061315-
Outagamie WI-Brown WI-
734 AM CDT Tue Apr 6 2021
...SPECIAL WEATHER STATEMENT...
At 733 AM CDT, Doppler radar was tracking a strong thunderstorm near
Black Creek, or 17 miles north of Appleton, moving east at 30 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
This strong thunderstorm will be near...
Green Bay and Bellevue Town around 815 AM CDT.
Other locations impacted by this storm include Nichols, Mackville,
Leeman, Little Rapids, Morrison, Rose Lawn, De Pere, Freedom, Lambeau
Field and Ledgeview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4440 8868 4459 8862 4459 8825 4460 8824
4459 8784 4424 8796 4424 8800
TIME...MOT...LOC 1233Z 282DEG 27KT 4452 8848
BerschLocal storm report, Apr 6, 7:39 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
739 AM CDT TUE APR 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM HAIL 3 N SHIOCTON 44.47N 88.58W
04/06/2021 M0.25 INCH OUTAGAMIE WI TRAINED SPOTTER
LASTED FOR ABOUT 1 MINUTE.
&&
KLJLocal storm report, Apr 6, 7:58 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
758 AM CDT TUE APR 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM HAIL GREENVILLE 44.29N 88.53W
04/06/2021 M0.50 INCH OUTAGAMIE WI TRAINED SPOTTER
DIME SIZED HAIL.
&&
KLJSpecial weather statement, Apr 6, 8:00 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
800 AM CDT Tue Apr 6 2021
WIZ038-039-048>050-061345-
Calumet WI-Outagamie WI-Winnebago WI-Manitowoc WI-Brown WI-
800 AM CDT Tue Apr 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR BROWN...NORTHERN CALUMET...
NORTHEASTERN WINNEBAGO...EASTERN OUTAGAMIE AND NORTHWESTERN MANITOWOC
COUNTIES UNTIL 845 AM CDT...
At 758 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Black Creek to 6 miles northwest of
Appleton to 9 miles west of Menasha. Movement was east at 40 mph.
Penny size hail and winds in excess of 30 mph will be possible with
these storms.
Strong thunderstorms will be near...
Appleton around 805 AM CDT.
Little Chute around 810 AM CDT.
Kaukauna around 815 AM CDT.
Kimberly, Darboy and High Cliff State Park around 820 AM CDT.
Green Bay around 825 AM CDT.
Bellevue Town around 830 AM CDT.
Brillion around 835 AM CDT.
Denmark around 845 AM CDT.
Other locations impacted by these storms include Mackville, Larsen,
Wayside, Morrison, Rose Lawn, Humboldt, Freedom, and Ledgeview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4415 8871 4432 8853 4459 8833 4459 8824
4461 8776 4433 8777 4411 8794
TIME...MOT...LOC 1258Z 263DEG 36KT 4445 8841 4432 8849 4420 8862
BerschThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 9:13 PM CDT | Special Weather Statement | GRB | Vilas | 62 min |
| Apr 5, 10:51 PM CDT | Special Weather Statement | GRB | Oneida, Vilas | 84 min |
| Apr 5, 11:41 PM CDT | Special Weather Statement | GRB | Forest | 49 min |
| Apr 6, 12:28 AM CDT | Special Weather Statement | GRB | Langlade | 47 min |
| Apr 6, 1:07 AM CDT | Special Weather Statement | GRB | Langlade | 53 min |
| Apr 6, 1:44 AM CDT | Special Weather Statement | GRB | Langlade | 46 min |
| Apr 6, 2:31 AM CDT | Special Weather Statement | GRB | Marinette | 59 min |
| Apr 6, 2:40 AM CDT | Special Weather Statement | GRB | Portage, Wood | 95 min |
| Apr 6, 3:48 AM CDT | Special Weather Statement | GRB | Menominee, Oconto, Portage, Shawano, Waupaca | 42 min |
| Apr 6, 3:52 AM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Portage, Waupaca | 53 min |
| Apr 6, 4:41 AM CDT | Special Weather Statement | GRB | Outagamie, Waupaca | 64 min |
| Apr 6, 6:48 AM CDT | Special Weather Statement | GRB | Shawano | 42 min |
| Apr 6, 7:34 AM CDT | Special Weather Statement | GRB | Brown, Outagamie | 41 min |
| Apr 6, 8:45 AM CDT | Special Weather Statement | GRB | Calumet, Kewaunee, Manitowoc | 60 min |
| Apr 6, 3:34 PM CDT | Special Weather Statement | GRB | Marathon, Portage, Winnebago | 41 min |
| Apr 6, 4:23 PM CDT | Special Weather Statement | GRB | Calumet, Outagamie, Shawano | 37 min |
| Apr 6, 5:33 PM CDT | Special Weather Statement | GRB | Langlade, Lincoln, Menominee, Shawano | 57 min |
| Apr 6, 6:19 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Oconto | 16 min |
| Apr 6, 6:23 PM CDT | Special Weather Statement | GRB | Marinette | 52 min |
| Apr 6, 6:44 PM CDT | Special Weather Statement | GRB | Marathon | 46 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.